Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 86, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2022, 10:17 AM EDT for Fountain County, Parke County, Vermillion County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2022, 10:17 AM EDT (14:17 UTC)
- Expired
- Jun 12, 2022, 11:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:35 AM EDT | HAIL 2 | Cayuga, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.5
The text
As transmitted.
814
WUUS53 KIND 121417
SVRIND
INC045-121-165-121500-
/O.NEW.KIND.SV.W.0086.220612T1417Z-220612T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1017 AM EDT Sun Jun 12 2022
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southwestern Fountain County in west central Indiana...
Northwestern Parke County in west central Indiana...
Central Vermillion County in west central Indiana...
* Until 1100 AM EDT.
* At 1016 AM EDT, a severe thunderstorm was located near Georgetown,
or 12 miles southeast of Danville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Perrysville around 1025 AM EDT.
Cayuga around 1030 AM EDT.
Other locations in the path of this severe thunderstorm include Lodi,
Newport, Montezuma and Kingman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4010 8753 4007 8720 3976 8738 3988 8754
TIME...MOT...LOC 1416Z 297DEG 15KT 3997 8752
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KH2 follow-up statements
408
WWUS53 KIND 121444
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1044 AM EDT Sun Jun 12 2022
INC045-121-165-121500-
/O.CON.KIND.SV.W.0086.000000T0000Z-220612T1500Z/
Fountain IN-Parke IN-Vermillion IN-
1044 AM EDT Sun Jun 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHWESTERN FOUNTAIN...NORTHWESTERN PARKE AND CENTRAL VERMILLION
COUNTIES...
At 1044 AM EDT, a severe thunderstorm was located over Newport, or 19
miles southeast of Danville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kingman and Montezuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8753 3999 8725 3976 8738 3988 8754
TIME...MOT...LOC 1444Z 297DEG 15KT 3992 8738
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KH115
WWUS53 KIND 121459
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1059 AM EDT Sun Jun 12 2022
INC045-121-165-121509-
/O.EXP.KIND.SV.W.0086.000000T0000Z-220612T1500Z/
Fountain IN-Parke IN-Vermillion IN-
1059 AM EDT Sun Jun 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FOUNTAIN...
NORTHWESTERN PARKE AND CENTRAL VERMILLION COUNTIES WILL EXPIRE AT
1100 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4000 8753 3999 8725 3976 8738 3988 8754
TIME...MOT...LOC 1459Z 297DEG 15KT 3990 8732
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:59 AM EDT, 18 minutes earlier.
Area forecast discussion, Jun 12, 9:59 AM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 959 AM EDT Sun Jun 12 2022 .Forecast Update... Issued at 959 AM EDT Sun Jun 12 2022 As of 930 AM EDT across central Indiana, temperatures were around 70F and rising amid light southerly winds. An advancing warm frontal zone was continuing to promote a few areas of showers/ thunderstorms along and south of the I-74 corridor from east-central Illinois to southeastern Indiana...including a marginally-severe storm in Vermillion County, Illinois. Rain coverage is expected to increase through midday within the slowly-advancing frontal zone. Isolated to scattered storms are likely, with locally strong winds and heavy downpours the greatest threats. Uncertainty continues in timing and location of stronger to severe storms today, although the threat will remain given increasing precipitable water and instability among ample bulk shear. Scattered fog across northwest and north-central counties may reduce visibility slightly at times through this morning, although the dense fog threat from earlier has passed. && .Short Term...(Today through Monday) Issued at 255 AM EDT Sun Jun 12 2022 ...Storm chances through Monday... ...Hot and humid weather building in... Rest of Tonight. Showers and thunderstorms have decreased in coverage over the past few hours and skies have cleared across parts of the CWA. Some patchy fog has also developed in areas that have cleared. Additional showers and storms are beginning to develop in Illinois along an advancing warm front, and these could push into Indiana overnight and into the morning hours. Today into Tonight. The aforementioned warm front will be slowly moving northward today, and should serve as a triggering mechanism for scattered convection. Any storms that manage to develop will find themselves in an environment with ample instability and decent deep-layer shear. Shear magnitudes of 30 to 50 kts and a veering wind profile may allow storms to organize sufficiently posing a slight severe threat. Model soundings are fairly moist with relatively high freezing levels...so not expecting widespread severe. However, some drier mid- level air may work its way in by midday...and an isolated severe wind and hail threat is certainly possible in the more robust updrafts that manage to develop. While there exists significant model spread, guidance has been hinting at the possibility of an MCS or two developing, which may propagate through the region today into Monday. If diurnal convection is able to consolidate into such a convective system, then the primary hazard type will switch to damaging winds since mid- level flow remains moderate to strong. Heavy rain is also a possibility as well with PWAT values exceeding 1.5 inches in most models. Combined with high freezing levels and relatively moist lapse rates...warm rain processes could bump up rainfall rates in the stronger updrafts. Monday and Monday Night. Monday is shaping up to be similar to Sunday in the sense that scattered thunderstorms and perhaps another MCS will affect the region. The warm front should still be situated across the state, having made little progress from the day before. A very hot and humid air mass is pushing in behind this front, and heat is starting to become a concern as well. However, any MCS or its remnants could affect how hot it actually gets. Planning on holding off on heat headlines for now, given the spread in guidance regarding convective timing and coverage. Regardless...expect hot temperatures with oppressive humidity levels. && .Long Term...(Monday night through Saturday) Issued at 255 AM EDT Sun Jun 12 2022 ...Near Record Heat Tuesday through Thursday... Monday Night Through Thursday. The strong to severe MCS that was discussed in the short term is expected to have exited the forecast period by Monday night with gradually clearing skies into the overnight hours. Not much has changed in the thoughts for the heat Tuesday through Thursday with the seasonably strong ridge overhead. With the generally wet soil conditions and high afternoon dewpoints, those values in the upper 90s will be hard to reach as diurnally driven cu builds as convective temperatures are met. That being said, temperatures even in the mid 90s with dewpoints in the low 70s will create the possible need for heat headlines but with the possible caveats to the more extreme heat, have decided to hold off until confidence in which heat headline is needed is higher. Current thoughts are that Tuesday will be the day with the greatest heat threat as surface moisture is expected to begin to mix out Wednesday into Thursday and combined with the surface flow being more westerly will allow for afternoon dewpoints to only reach into the mid to upper 60s by Thursday. This heat and humidity will also lead to instability values well over 4000 J/kg during the afternoon hours but with the strong subsidence aloft, convection will be very isolated at best through Wednesday. Slightly better chances for rain and storms arrive Wednesday night into Thursday as the ridge begins to break down as a strong trough moves across southern Canada. Friday and Saturday. Northwesterly flow aloft Friday into early Saturday will allow for better chances for precipitation, but with the aforementioned trough well to the east of central Indiana by Friday, forcing aloft will be minimal as a surface front passes through the area. Expect at least some rain and storms across the area but without the broader forcing, organized convection chances are low. The ridge then begins to build back in going into the weekend with a return to temperatures in the 90s possible, but lower surface moisture will keep conditions more pleasant compared to mid week. && .Aviation...(12Z TAF Issuance) Issued at 643 AM EDT Sun Jun 12 2022 IMPACTS: * Patchy fog will dissipate this morning. * Most likely time for rain and thunderstorms tomorrow will be the first half of the day. DISCUSSION: Showers and a few thundershowers this morning have mostly dissipated. One lone thunderstorm currently near Bloomington is weakening. Showers and thunderstorms are expected to redevelop later this morning, from 14Z onward. These storms should reach their greatest coverage and intensity during the first half of the day, coming to an end by around 21Z. Brief MVFR visibilities and ceilings possible during showers and thunderstorms. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Update...AGM Short Term...Eckhoff Long Term...White Aviation...Eckhoff
Hazardous weather outlook, Jun 12, 3:54 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 354 AM EDT Sun Jun 12 2022 INZ021-028>031-035>049-051>057-060>065-067>072-130800- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 354 AM EDT Sun Jun 12 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible. A few storms may be severe today and tonight. Primary threats are damaging winds and large hail. Lightning is a hazard with any storms that develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms possible Monday then again late week. A few storms may be severe on Monday. The risk for severe weather on Monday is focused over northeast portions of Central Indiana. The primary threats are large hail and damaging winds, but lightning is a hazard with any thunderstorm. Heat will build across Central Indiana early this week, with heat index values approaching 105 degrees and expected to persist through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor the forecast for possible severe weather. && More detailed information can be accessed at: http://www.weather.gov/ind/INDwxbrief This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:53 AM EDT | Special Weather Statement | IND | Fountain | 37 min |
| Jun 12, 12:12 PM EDT | Special Weather Statement | IND | Putnam | 33 min |
| Jun 12, 12:39 PM EDT | Special Weather Statement | IND | Montgomery | 36 min |
| Jun 12, 3:46 PM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 26 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.